| Model Number |
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
12/14/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center and reported that on (b)(6) 2018, a discordant, falsely elevated hemoglobin (hgb) result was obtained on a patient sample on an advia 2120i hematology system with dual aspirate autosampler.The customer also reported that other parameters of the complete blood count were impacted by this issue.There was no indication that the sample tubes were filled incorrectly and there was no evidence of clots in the samples.Siemens reviewed the system files and determined that quality controls were within acceptable ranges when discordant results were obtained on the samples; "delta check" flags were also triggered by the system.Siemens determined that the issue did not impact other patient samples, indicating that the system and reagent were performing according to specifications.Siemens determined that sample integrity issues, other pre-analytical variables and the treatment/diagnosis of thalassemia potentially contributed to the discordant, falsely elevated hgb result and the different results obtained for the other parameters.The system is performing according to specifications.No further evaluation of this device is required.Mdr 2432235-2019-00005 was filed for the discordant result(s) obtained on (b)(6) 2018.(b)(4).
Event or Problem Description
The customer reported that on (b)(6) 2018, a discordant, falsely elevated hemoglobin (hgb) result was obtained on a patient sample on an advia 2120i hematology system with dual aspirate autosampler.The discordant result was reported to the physician(s), who questioned the result.On the next day, the patient was redrawn and the new sample was run on the same system, resulting lower.The initial sample was repeated on the same system, resulting similar to the result obtained on the redrawn sample.The hgb result of 8.9 g/dl was reported, as the correct result, to the physician(s).Other parameters of the complete blood count (cbc), including the red blood cell count, platelet count and white blood cell count, were impacted by this issue.However, the correct results for the other parameters are unknown.There are no known reports of patient intervention or adverse health consequences due to the different results obtained on the other parameters of the cbc.
Additional Manufacturer Narrative
Siemens filed the initial mdr on 07-jan-2019.Additional information (09-jan-2019): siemens reached out to the customer and requested for the correct results for the other parameters (aside from hemoglobin) of the complete blood count.The customer indicated that they were only concerned about the discordant hemoglobin result.The customer was not concerned about the white blood cell count results since the nucleated red blood cells (nrbc) flag was triggered, and the operator would need to further investigate this using a blood smear to determine the correct results.The customer also reported that the red blood cell count result obtained on the new sample, on (b)(6) 2018, was more comparable to the patient's history than the result obtained on (b)(6) 2018; the customer also indicated that the platelet count results varied potentially due to inflammation.The system is performing according to specifications.No further evaluation of this device is required.Mdr 2432235-2019-00005_s1 was filed for the same issue.